Alert archive / Louisiana / Special Marine Warnings in 2004

Special Marine Warning 49, NWS Lake Charles, LA

June 24, 2004

NWS Lake Charles, LA issued this special marine warning at Jun 24, 2004, 11:12 AM CDT. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 24, 2004, 11:12 AM CDT (16:12 UTC)
Expired
Jun 24, 2004, 12:15 PM CDT
In force
63 min
Issued by
NWS Lake Charles, LA
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special marine warning went out at Jun 24, 10:56 AM CDT, 16 minutes earlier.

Area forecast discussion, Jun 24, 10:56 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1056 AM CDT THU JUN 24 2004

.DISCUSSION...CURRENT AREA RADARS SHOW LARGE AREA OF RAIN AND
THUNDERSTORMS MOVING SLOWLY NORTHEAST INTO EXTREME SOUTHEAST TEXAS
AND SOUTHWEST LOUISIANA. EXPECT THIS AREA TO EXTEND INTO LOUISIANA
LATER THIS AFTERNOON. THE HEAVIEST RAINS THIS MORNING HAVE BEEN
ACROSS JEFFERSON AND ORANGE COUNTIES WITH THREE HOURLY RADAR RAINFALL
TOTALS OF TWO TO THREE INCHES AND ACROSS EASTERN BEAUREGARD WITH
TOTALS OF OVER THREE INCHES. ANOTHER TWO TO THREE INCHES WITH
ISOLATED HIGHER AMOUNTS IS EXPECTED ACROSS THE AREA AS SEVERAL
DISTURBANCES MOVE ACROSS THE AREA DURING THE NEXT FEW DAYS. FLOOD
WATCH WILL CONTINUE IN EFFECT. NO CHANGES NEEDED TO CURRENT FCST.

&&

.PREVIOUS DISCUSSION...SURFACE ANALYSIS SHOWING TROFFING JUST INLAND
OF TEXAS COAST...WHILE OLD FRONTAL BOUNDARY REMAINS DRAPED IN SIMILAR
POSITION AS LAST NIGHT ARCING FROM THE MID MISSISSIPPI VALLEY TO NEAR
TEXARKANA AND SOUTHWEST INTO CENTRAL TEXAS. IN THE MID LEVELS...
SOUTHWESTERLY FLOW CONTINUES BETWEEN SUBTROPICAL HIGH RIDGING WEST
ACROSS THE GULF WATERS AND MODEST TEXAS TROF.

VERY LITTLE CHANGE IN BOTH THE SHORT AND LONG-TERM OUTLOOK WITH AN
UNSETTLED WEATHER PATTERN AHEAD AS REGION REMAINS UNDER A VERY MOIST
AND UNSTABLE TROPICAL AIRMASS. CURRENTLY SEEING A WEAKENING COMPLEX
OF SHOWERS AND A FEW THUNDERSTORMS MOVING ACROSS THE FORECAST AREA
ASSOCIATED WITH A WEAK SHORTWAVE. SECOND WEAKENING IMPULSE OVER
NORTHWEST GULF ALSO SPAWNING SOME CONVECTION. YET ANOTHER COMPLEX
BECOMING ORGANIZED FROM JUST NORTH OF CORPUS TO NORTHWEST OF HOUSTON.
THIS CONVECTION ASSOCIATED WITH WEAK CLOSED LOW ALOFT IN VICINITY OF
SAN ANTONIO AND WILL LIKELY BE OUR NEXT WEATHER MAKER IN LINE AS
FEATURE TRACKS NORTH AND NORTHEAST.

&&

.SHORT-TERM...WILL MAINTAIN CATEGORICAL POPS AGAIN TODAY AS
PREVIOUSLY MENTIONED SOUTH TEXAS SHORTWAVE MIGRATES SLOWLY NORTH AND
NORTHEAST. FLOOD WATCH WILL REMAIN IN EFFECT FOR THE ENTIRE REGION AS
FFG REMAINS VERY LOW FROM PREVIOUS RAINS. LATEST HPC GUIDANCE HAS
ENTIRE AREA WITHIN EXCESSIVE RAINFALL OUTLOOK. WILL BE AIDED TODAY BY
A LITTLE MORE DIVERGENCE ALOFT TO ENHANCE RAINFALL. SIMILAR POPS FOR
FRIDAY AS ACTIVE SOUTHWESTERLY FLOW CONTINUES.

&&

.LONG-TERM...OVERALL WEATHER PATTERN TO REMAIN UNCHANGED. WET WEATHER
PATTERN TO CONTINUE.

&&

.PRELIMINARY POINT TEMPS/POPS...
LCH  84  74  83  73  /  ++  70  70  50
BPT  84  73  84  72  /  ++  70  70  50
AEX  80  72  82  70  /  ++  70  70  50
LFT  84  74  83  72  /  80  70  70  50

&&

.LCH WATCHES/WARNINGS/ADVISORIES...FFA TODAY.

&&

MARCOTTE/24
Hazardous weather outlook, Jun 24, 4:17 AM CDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
417 AM CDT THU JUN 24 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
251016-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
417 AM CDT THU JUN 24 2004

.DAY ONE...TODAY AND TONIGHT...
A FLOOD WATCH IS IN EFFECT TODAY FOR THE ENTIRE FORECAST AREA.
THE REGION REMAINS UNDER A VERY MOIST AND UNSTABLE AIRMASS. SEVERAL
UPPER AIR DISTURBANCES MOVING OVERHEAD WILL MAINTAIN WIDESPREAD
SHOWER AND THUNDERSTORM ACTIVITY THROUGHOUT THE DAY. RAIN AMOUNTS
OF TWO INCHES WILL BE COMMON...WITH ISOLATED 5 INCHES POSSIBLE. A
FLOOD WATCH IS NOT IN EFFECT FOR TONIGHT...BUT MAY BE REQUIRED SHOULD
CONDITIONS WARRANT.

.DAYS TWO THROUGH SEVEN...A VERY UNSETTLED WEATHER PATTERN IS
EXPECTED TO CONTINUE. HEAVY RAINS WILL REMAIN A THREAT WITH THE
POSSIBILITY FOR FLOODING. FLOOD WATCHES MAY BE REQUIRED IN THE
COMING DAYS.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...
WILL BE POSSIBLE TODAY.

MARCOTTE

In the hours before

Local storm report, Jun 24, 11:06 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1106 AM CDT THU JUN 24 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1055 AM     MARINE TSTM WIND 31 SSW CAMERON          29.38N 93.50W
06/24/2004  60 MPH           XXX                XX   PUBLIC

            REPORTED BY PLATFORM IN WEST CAMERON BLOCK 170.

1102 AM     MARINE TSTM WIND 42 SSW CAMERON          29.24N 93.57W
06/24/2004  50 MPH           XXX                XX   PUBLIC

            REPORTED BY PLATFORM IN WEST CAMERON BLOCK 198.

&&

THM

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 10:43 AM CDTSpecial Marine WarningLCH62 min
Jun 24, 11:08 AM CDTFlash Flood WarningLCHBeauregard4 hr
Jun 24, 11:12 AM CDTSpecial Marine WarningLCH63 min
Jun 24, 12:11 PM CDTSpecial Marine WarningLCH64 min

Nearby

Special Marine Warnings in Louisiana, 2004Every special marine warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.